Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 50, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 27, 2004, 9:31 AM CDT for Grimes County, Madison County, Washington County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 9:31 AM CDT (14:31 UTC)
- Expired
- Jun 27, 2004, 11:30 AM CDT
- In force
- 119 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Grimes County, TX, Madison County, TX, Washington County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.5 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 271434
FFWHOU
TXC185-313-477-271630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
931 AM CDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN SOUTHEAST TEXAS
GRIMES COUNTY IN SOUTHEAST TEXAS
WASHINGTON COUNTY IN SOUTHEAST TEXAS
* UNTIL 1130 AM CDT
* AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL CONTINUING OVER PORTIONS OF THE AREA. AN ADDITIONAL
1 TO 2 INCHES OF RAINFALL IS EXPECTED THROUGH LATE MORNING...MAINLY
OVER MADISON AND GRIMES COUNTIES.
* FLOODING IS EXPECTED IN OR NEAR...
NAVASOTA...ANDERSON...BEDIAS...SINGLETON...MIDWAY...MADISONVILLE...
BRENHAM...CHAPPELL HILL...WASHINGTON...RICHARDS
LAW ENFORCEMENT IN WASHINGTON COUNTY REPORTED NUMEROUS STREETS AND
SECONDARY ROADS FLOODED ACROSS THE COUNTY...HOWEVER ALL MAJOR
HIGHWAYS WERE PASSABLE. GRIMES COUNTY LAW ENFORCEMENT REPORTED FM
HIGHWAY 1774 UNDERWATER FROM 4 MILES OUTSIDE OF ANDERSON TO
PLANTERSVILLE. FLOODING WAS ALSO REPORTED ON FM HIGHWAY 3090 IN
NAVASOTA.
DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE ROAD
SMALL CREEKS...STREAMS...BAYOUS..AND FARM-TO-MARKET OR OTHER
SECONDARY ROADS MAY FLOOD QUICKLY. AVOID LOCATIONS WHERE WATER COVERS
THE GROUND
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3113 9577 3095 9570 3087 9591 3027 9585
3023 9618 3013 9624 3009 9663 3027 9667
3037 9609 3102 9619 3108 9596
$$2 follow-up statements
000
WGUS74 KHGX 271522
FFSHOU
TXC185-313-477-271630-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1022 AM CDT SUN JUN 27 2004
...THE FLASH FLOOD WARNING WARNING CONTINUES FOR MADISON...GRIMES AND
WASHINGTON COUNTIES UNTIL 1130 AM CDT...
AT 1010 AM CDT MADISON COUNTY LAW ENFORCEMENT REPORTED FM HIGHWAY
2158 HAS BEEN CLOSED OFF OF FM HIGHWAY 1428. ALSO...FM HIGHWAY 1428
HAS BEEN CLOSED FROM FM HIGHWAY 2158 TO FM HIGHWAY 247.
GRIMES COUNTY LAW ENFORCEMENT REPORTS FLOODING IN SEVERAL LOCATIONS
ON FM HIGHWAY 1774. WATER IS 4 FEET OVER THE BRIDGE AT ST. MARYS
CHURCH...AND THE ROAD CONTINUES TO BE FLOODED FROM 4 MILES OUTSIDE
OF ANDERSON TO PLANTERSVILLE. COUNTY ROAD 179 IN GRIMES COUNTY HAS
BEEN CLOSED.
ADDITIONAL RAINFALL AMOUNTS THROUGH 1130 AM WILL AVERAGE 1/2 TO 1
INCH...MAINLY OVER MADISON AND NORTHERN GRIMES COUNTIES.
FLASH FLOODING IS IMMINENT OR OCCURRING MOVE TO HIGHER GROUND
IMMEDIATELY. DO NOT WALK OR DRIVE ACROSS ANY LOCATION WHERE WATER
COVERS THE GROUND
THIS STORM IS CAUSING FLASH FLOODING IN SMALL CREEKS...STREAMS...
BAYOUS AND ADJACENT FARMLAND. FARM-TO-MARKET OR OTHER SECONDARY ROADS
MAY BE FLOODED. DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE
ROAD
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3113 9580 3103 9576 3087 9591 3036 9593
3027 9605 3025 9618 3016 9625 3009 9663
3028 9667 3036 9625 3033 9614 3037 9606
3102 9619 3108 9596
$$000
WGUS74 KHGX 271525 CCA
FFSHOU
TXC185-313-477-271630-
FLASH FLOOD STATEMENT...COR TO HEADLINE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1024 AM CDT SUN JUN 27 2004
...THE FLASH FLOOD WARNING CONTINUES FOR MADISON...GRIMES AND
WASHINGTON COUNTIES UNTIL 1130 AM CDT...
AT 1010 AM CDT MADISON COUNTY LAW ENFORCEMENT REPORTED FM HIGHWAY
2158 HAS BEEN CLOSED OFF OF FM HIGHWAY 1428. ALSO...FM HIGHWAY 1428
HAS BEEN CLOSED FROM FM HIGHWAY 2158 TO FM HIGHWAY 247.
GRIMES COUNTY LAW ENFORCEMENT REPORTS FLOODING IN SEVERAL LOCATIONS
ON FM HIGHWAY 1774. WATER IS 4 FEET OVER THE BRIDGE AT ST. MARYS
CHURCH...AND THE ROAD CONTINUES TO BE FLOODED FROM 4 MILES OUTSIDE
OF ANDERSON TO PLANTERSVILLE. COUNTY ROAD 179 IN GRIMES COUNTY HAS
BEEN CLOSED.
ADDITIONAL RAINFALL AMOUNTS THROUGH 1130 AM WILL AVERAGE 1/2 TO 1
INCH...MAINLY OVER MADISON AND NORTHERN GRIMES COUNTIES.
FLASH FLOODING IS IMMINENT OR OCCURRING MOVE TO HIGHER GROUND
IMMEDIATELY. DO NOT WALK OR DRIVE ACROSS ANY LOCATION WHERE WATER
COVERS THE GROUND
THIS STORM IS CAUSING FLASH FLOODING IN SMALL CREEKS...STREAMS...
BAYOUS AND ADJACENT FARMLAND. FARM-TO-MARKET OR OTHER SECONDARY ROADS
MAY BE FLOODED. DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE
ROAD
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3113 9580 3103 9576 3087 9591 3036 9593
3027 9605 3025 9618 3016 9625 3009 9663
3028 9667 3036 9625 3033 9614 3037 9606
3102 9619 3108 9596
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:12 AM CDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jun 27, 3:12 AM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 312 AM CDT SUN JUN 27 2004 .DISCUSSION... THE OVERALL PATTERN OVER SE TX HAS SLOWLY CHANGED AND BECOME A BIT DRIER DURING THE PAST COUPLE OF DAYS. THE FORECAST IS ABOUT AS DIFFICULT AS 24 HOURS AGO AND THE CHANCES AND AMOUNTS OF RAIN CONTINUE TO BE THE MAIN FORECAST PROBLEM. EVEN THOUGH K-INDICES AND PW/S WERE HIGHER ON THE 00Z SOUNDINGS (33 TO 39 AND 1.6 TO 2.1 INCHES RESPECTIVELY)...THE WATER VAPOR SHOWED THE DEEP LAYER MOISTURE SLIGHTLY OFF THE COAST. IT ALSO SHOWED ANOTHER BLOB OF MOISTURE OVER CENTRAL MEXICO HEADING TOWARD THE WESTERN GULF AND TX COASTAL PLAIN. ALSO...AT 00Z THE BEST 700 MB DEWPOINTS WERE OVER CENTRAL AND E TX AND THE MODELS PLACE THIS MOISTURE AREA OVER THE NORTHERN HALF OF SE TX TODAY. THE MOISTURE COMING IN FROM MEXICO WILL PROBABLY GET CAUGHT UP BETWEEN THE RIDGE OVER THE WESTERN GULF AND THE DYING LOW OVER TX. TO COMPLICATE THINGS FURTHER...AN UPPER LOW OVER THE CENTRAL GULF IS SUPPOSED TO DRIFT NORTH-NORTHEASTWARD. THIS LOW WAS HELPING FORM THE RIDGE AND ITS MOVEMENT AND EVOLUTION MAY HELP DETERMINE WHERE THE DEEPEST MOISTURE AND SUBSEQUENT BEST RAINFALL OCCURS. LIKED THE RUC AND ETA OVER THE GFS IN THEIR HANDLING OF THE QPF AND MID LAYER MOISTURE FIELDS. WILL TAPER THE POPS FROM 80 PERCENT NORTH TO 60 PERCENT SOUTH AND WILL EXTEND THE FLOOD WATCH THROUGH 6 PM TODAY. EVEN THOUGH THERE WILL PROBABLY BE HIGHER RAINFALL AMOUNTS IN THE NORTH INITIALLY...THE FLASH FLOOD POTENTIAL IS GREATER IN THE SOUTH DUE TO THE WETTER GROUND CONDITIONS. ALSO...MORE RAINFALL MAY DEVELOP THERE LATER TODAY. FOR MONDAY INTO THURSDAY THE OMEGA PATTERN AT 500 MB OVER THE PACIFIC STATES SHOULD SLOWLY DRIFT EASTWARD. THIS WILL ALLOW THE PERSISTENT TROUGH OVER SE TX TO MOVE NORTHEASTWARD AND A RIDGE TO BUILD WESTWARD ACROSS THE GULF. THE GFS DEVELOPS A WEAKNESS IN THE RIDGE FRIDAY AND SATURDAY AND THE ECMWF REFLECTS THIS SCENARIO AS WELL. THIS SCENARIO WILL MEAN A BRIEF BREAK IN THE WIDESPREAD RAINFALL COVERAGE FROM ABOUT MONDAY INTO THURSDAY...THEN BETTER RAIN CHANCES FRIDAY AND SATURDAY. PL-40 38 && .HGX WATCHES/WARNINGS/ADVISORIES... FFA SE TX FOR TXZ163-164-176>179-195>200-210>214-226-227-235>238. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 83 73 87 73 90 / 80 40 50 40 40 HOUSTON(IAH) 84 74 86 74 88 / 70 40 50 40 50 GALVESTON (GLS) 83 75 85 75 86 / 60 40 50 40 50 &&
Hazardous weather outlook, Jun 27, 7:00 AM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT SUN JUN 27 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-281200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 700 AM CDT SUN JUN 27 2004 ...FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST TEXAS TODAY... .DAY ONE...TODAY AND TONIGHT... A MOIST AND UNSTABLE AIRMASS WILL CONTINUE OVER SOUTHEAST TEXAS TODAY. A SURFACE TROUGH OF LOW PRESSURE OVER THE NORTHERN HALF OF THE AREA WILL COMBINE WITH AN UPPER LEVEL LOW PRESSURE AREA DRIFTING INTO NORTH TEXAS TO BRING SHOWERS AND THUNDERSTORMS AREAWIDE TODAY. THIS MORNING THE HEAVIEST RAINFALL WILL BE ALONG AND NORTH OF A LINE FROM COLUMBUS TO LIVINGSTON. SCATTERED STORMS ARE EXPECTED TO BECOME LIKELY OVER THE REMAINDER OF SOUTHEAST TEXAS BY MIDDAY OR EARLY THIS AFTERNOON. ALTHOUGH INDIVIDUAL STORMS WILL MOVE RATHER QUICKLY...TRAINING OF STORMS WILL LIKELY AFFECT SOME LOCATIONS. GENERAL RAINFALL TOTALS OF 1 TO 3 INCHES CAN BE EXPECTED. ISOLATED RAINFALL AMOUNTS UP TO 5 INCHES ARE POSSIBLE...ESPECIALLY NORTH OF THE INTERSTATE 10 CORRIDOR. WITH AN ALREADY SATURATED GROUND SURFACE...ADDITIONAL HEAVY RAINFALL WILL LEAD TO A FLOOD THREAT. RIVER FLOODING THAT WAS EITHER ONGOING OR DEVELOPING WILL ADD TO THE FLASH FLOOD THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CURRENT FLOOD THREAT IS EXPECTED TO SLOWLY DIMINISH MONDAY AND TUESDAY. THE UPPER LEVEL TROUGH THAT HAS BEEN OVER SOUTHEAST TEXAS IS EXPECTED TO MOVE NORTHEASTWARD AS HIGH PRESSURE BUILDS IN FROM THE GULF OF MEXICO. LOWER RAIN CHANCES CAN THEN BE EXPECTED FOR THE MID WEEK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:04 PM CDT | Tornado Warning | HGX | Austin, Washington | 56 min |
| Jun 26, 9:07 PM CDT | Tornado Warning | HGX | Austin, Washington | 53 min |
| Jun 27, 6:33 AM CDT | Flash Flood Warning | HGX | Washington | 3 hr |
| Jun 27, 6:53 AM CDT | Flash Flood Warning | HGX | Grimes, Madison | 3 hr |
| Jun 27, 8:20 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 27, 8:33 AM CDT | Flash Flood Warning | HGX | Montgomery, Polk, San Jacinto, Trinity, Walker | 3 hr |
| Jun 27, 11:29 AM CDT | Flash Flood Warning | HGX | Grimes, Madison, Washington | 3 hr |
| Jun 27, 1:20 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 55 min |
| Jun 27, 2:00 PM CDT | Tornado Warning | HGX | San Jacinto | 30 min |
| Jun 27, 3:21 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 39 min |
| Jun 27, 5:25 PM CDT | Tornado Warning | HGX | Brazos, Burleson | 35 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.